AVARA

Hi. I have been taking lefunomide since March 2012 after trying Sulfasalazine and methatrexate. I suffered side effects both drugs, I thought I was doing ok with AVARA til a couple of weeks ago when I noticed a lot of hair clogging the plug hole, then the dizzy spells kicked in, I feel sloshed most of the time and I hate it! I am worn out and feel like im wading through mud most of the time. I drop things all the time, and my fine motor skills are worryingly sluggish. What's happening to me?

I told my rhume doc this a few months ago, but she dismissed it saying that its nothing to do with RA?

Thank you for reading x

5 Replies

oldestnewest
  • Hi Reikimaster

    I used to feel like that with Leflunomide, I kept stopping them but the rheumy insisted it wasn't the Leflunomide and felt I should continue taking them. I really thought they were making me ill and affecting my mental health too. Also, I felt I wasn't getting any real benefit as I'm still taking a lot of painkillers but when I was off them for a few weeks the pain really set in with a vengeance so I always restarted them.

    I now take it at lunchtime and the feeling of having a massive hangover has stopped thank god but I still have hair thinning, sadly not much I can do about that.

    I often wonder if it was the mix of drugs at night which was making me feel like I was hungover every morning, I'm still quite slow and sluggish most of the day but that's other things.

    I'd suggest you have a chat with your GP just in case there's something else going on.

    Beth xx

  • Hi Beth

    I take my leflunomide before bed- 10pm, I also have a thyroid issue, but dont take the bog standard Thyroxine, I take T3 only. Which in high doses can cause dizzy spells- I do take a high dose of T3, but my bloods came back within range last week so I can rule out overdosing on the T3. My doc is ok with my dose.

    Its so annoying, and quite scary, My consultant did not seem fazed when I took my 'shopping list of conditions in last March' I am wondering it its the leflunomide after been on the drug since March- and having no ill effect til recently- is this 'normal?

    I don't want to stop the drug - Ive done that before with the methatrexate, it took weeks to see improvement.

    I think the doctor is the next step.

    Reiki :-)

  • I think you can suddenly start having nasty side effects, when I was on MTX I was ok for 4yr then suddenly my body decided it didn't want them and I'd vomit the tablets back within minutes of taking them.

    I really do suggest you try taking Leflunomide at lunchtime or in the morning it helped me overcome the hangover feeling every morning.

    Beth xx

  • I don't take Leflunomide Reiki but I am feeling really crap today after taking my MTX last night - to the point where I feel like life isn't going to be worth living if this carries on - so I do sympathise with how you are feeling re side effects. I keep worrying that I've got something more sinister than RA going on because I felt fine on MTX for 7 months and then bingo but I'm sure as Beth says our toleration can just change! I really am crawling about today feeling terribly sick so plan to tell the rheumy when I see him a week tomorrow. Although sort of dreading telling him too because I so want the pain in joints to stay well away and don't want to come off something that is obviously helping my joints either. It's a toughie - but maybe just as the Arava can suddenly make you feel ill it can also suddenly go back to how it was - that's what I keep hoping about the MTX anyway! Speak to your doctor if doing what Beth suggests doesn't work. Good luck - Tilda xx

  • Must admit - I had the hair falling out badly with mtx haven't suffered the same with the arava......... yet!

You may also like...